Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Platinum007

Bizarre side effect

Recommended Posts

I can't think of anything else that might be causing this. My fingernails are extra sensitive to being pulled away from the nailbed. You know when you jam something underneath your fingernail? Well, I have 3 fingernails that feel like this. It's like the skin is degrading under the nail and it's easily damaged.

Anyone? It could just be coincidence.

Platinum

Share this post


Link to post
Share on other sites

I can't think of anything else that might be causing this. My fingernails are extra sensitive to being pulled away from the nailbed. You know when you jam something underneath your fingernail? Well, I have 3 fingernails that feel like this. It's like the skin is degrading under the nail and it's easily damaged.

Anyone? It could just be coincidence.

Platinum

no thats normal! during my accutane course that kinda happend to me, with nails atleast. anytime i cut my nails, my finger tips would hurt. so i stopped cutting my nails for a while at one point and let my nails get alil long (not long at all jus long for a guy i guess). it was because my finger tips were extremly sensative. this side effects has been long gone though since stopping.

Share this post


Link to post
Share on other sites

Hi Platinum!

I had a similiar problem. My nails which are usually long got super dry during my course. I cut them down to prevent any further drying and cracking. For a few days after I felt like someone whacked my finger tips and was more sensitive to things I hadn't noticed before. This could have been from the tane or just getting used to shorter nails. Who Knows?!?

I use my moisturizer on my nails and I spend 5-10 minutes rubbing it in to the nail and it seems to help...

M

Share this post


Link to post
Share on other sites

Thanks for the responses.

I looked closely and my thumbs and one finger are all dried out under the nail. Ouchee :shock: . I couldn't even open up a package of lettuce yesterday.

I'll try some hand lotion. Never been a fan of it since I like my hands clean and dry (but, damn, not THIS dry :redface: ).

Platinum

Share this post


Link to post
Share on other sites

Awww I'm sorry, Platinum.

I've had the same problem. My nails (especially in the last couple of weeks) split in half, peel off, etc. Underneath is really dry skin, and the nail is ripped a tiny bit away from the nail bed. Sucks.

Share this post


Link to post
Share on other sites

I found that i needed an actual nail oil while on Accutane, the hand lotion didn't cut it.

Me too...I just started using "solar oil" which I had sitting around with much improvement.

Share this post


Link to post
Share on other sites

They make gloves to wear at night...you moisturize your hands right before bed, and then slip on the gloves.

If you aren't finding products that work...ask your derm for a prescription. Mine gave me samples of a prescription moisturizer (Salex cream) when I was having trouble with my toenails. They were peeling from excess dryness.

Share this post


Link to post
Share on other sites

My fingernails broke really easily while on Accutane, along with skin that was very fragile. It seems that everything becomes fragile on Accutane! I toughened up again pretty quickly after I was done, though.

P&W

Share this post


Link to post
Share on other sites

Ya know, it makes sense that ALL skin gets affected. Not just the face. I wonder what else is drying up..... :redface: .

I will ask the derm and look for the nail oil. Thanks for the suggestion of the gloves but I have tried them before and I just can't sleep with them on. I would find myself taking them off in the middle of the night.

Go, tane, go.

Platinum

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×